MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20V
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 07/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx vela suprarenal, an afx2 bifurcated stent graft, and two (2) afx limb stent grafts to treat an abdominal aortic aneurysm (aaa).The patient required a re-operation (open surgery) due to the rapid enlargement of the sac, despite no apparent endoleak being observed on a computerized tomography (ct) scan.During this second surgery, two holes were visually identified on the vela device representing a type 3b endoleak.The devices were explanted, and a vascular replacement procedure was performed.The final patient status remains unknown.The final patient status was not made available to endologix.
 
Additional Manufacturer Narrative
The device involved in the event has not been returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.¿device iteration is afx with duraply¿ h3 other text : explanted devices were not provided for the investigation.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows that the device was properly manufactured and released in accordance with the device master record.The review confirms that there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the afx2 aneurysm enlargement is unconfirmed.The surgical conversion with explant and type iiib endoleak is confirmed.This is moderately consistent with the reported adverse event/incident.The procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.No contributing factors were identified.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply g3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17484963
Report Number2031527-2023-00202
Device Sequence Number7246474
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(17)230212
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model NumberA34-34/C100-O20V
Device Lot Number2331777-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT 2085747-008.; AFX LIMB STENT GRAFT 2256045-001.; AFX2 BIFURCATED STENT GRAFT 2332669-005.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexUnknown